Advertisement

Communications in Mathematical Physics

, Volume 149, Issue 2, pp 347–360 | Cite as

On the measure of gaps and spectra for discrete 1D Schrödinger operators

Article

Abstract

We study the lebesgue measure of gaps and spectra, of ergodic Jacobi matrices. We show that: |σ/A|+|G|≥v, where: σ is the spectrum,G is the union of the gaps,A is the set of energies where the Lyaponov exponent vanishes andv is an appropriate seminorm of the potential. We also study in more detail periodic Jacobi matrices, and obtain a lower bound and large coupling asymptotics for the measure of the spectrum. We apply the results of the periodic case, to limit periodic Jacobi matrices, and obtain sufficient conditions for |G|≥v and for |σ|>0.

Keywords

Neural Network Statistical Physic Complex System Nonlinear Dynamics Lebesgue Measure 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Avron, J., van Mouche, P.H.M., Simon, B.: On the measure of the spectrum for the almost Mathieu operator. Commun. Math. Phys.132, 103–118 (1990)Google Scholar
  2. 2.
    Craig, W.: The trace formulas for Schrödinger operators on the line. Commun. Math. Phys.126, 379–407 (1989)CrossRefGoogle Scholar
  3. 3.
    Cycon, H. L., Froese, R. G., Kirsch, W., Simon, B.: Schrödinger operators, Chap. 9. Berlin, Heidelberg, New York: Springer 1987Google Scholar
  4. 4.
    Deift, P., Simon, B.: Almost periodic Schrödinger operators III. The absolutely continuous spectrum in one dimension. Commun. Math. Phys.90, 389–411 (1983)CrossRefGoogle Scholar
  5. 5.
    Fiedler, M.: Special matrices and their applications in numerical mathematics, Chap. 8. Dordrecht: Martinus Nijhoff 1986Google Scholar
  6. 6.
    Reed, M., Simon, B.: Methods of modern mathematical physics. IV. Analysis of operators. London: Academic Press 1978Google Scholar
  7. 7.
    Simon, B.: Kotani theory for one dimensional stochastic Jacobi matrices. Commun. Math. Phys.89, 227–234 (1983)CrossRefGoogle Scholar
  8. 8.
    Thouless, D. J.: Bandwidth for a quasiperiodic tight binding model. Phys. Rev.B28, 4272–4276 (1983)CrossRefGoogle Scholar
  9. 9.
    Thouless, D. J.: Scaling for the discrete Mathieu equation. Commun. Math. Phys.127, 187–193 (1990)CrossRefGoogle Scholar
  10. 10.
    Thouless, D. J., Tan, Y.: Total bandwidth for the Harper equation. III. Corrections to scaling. J. Phys.A24, 4055–4066 (1991)CrossRefMathSciNetGoogle Scholar
  11. 11.
    Toda, M.: Theory of nonlinear lattices, 2nd Ed., Chap. 4. Berlin, Heidelberg, New York: Springer 1989Google Scholar
  12. 12.
    Weinstein, M. I., Keller, J. B.: Asymptotic behavior of stability regions for Hill's equation. SIAM J. Appl. Math.47, 941–958 (1987)Google Scholar

Copyright information

© Springer-Verlag 1992

Authors and Affiliations

  • Y. Last
    • 1
  1. 1.Department of PhysicsTechnion-Israel Institute of TechnologyHaifaIsrael

Personalised recommendations